CALIFORNIA (WITI) -- A 19-year-old woman is in intensive care, being treated for a rare but serious reaction to a friend's prescrption antibiotics.
ABC News reports the medication caused Yassmeen Castanada to "burn" from the inside out.
Castanada wasn't feeling well on Thanksgiving -- so she took a pill that a friend had left over from a previous illness.
Soon, the woman's eyes, nose and throat began to burn.
Castanada was rushed to the emergency room.
Castanada's mother told ABC News over the next few days, the woman's body erupted in blisters. She was sedated and placed on a ventilator.
Doctors have diagnosed Castanada with "Stevens-Johnson Syndrome." It’s described as a rare but serious drug reaction that doctors say can happen even with drugs that are prescribed.
ABC News reports Castanada was transferred to the University of California's burn unit, where doctors say 70% of her body has been damaged.
Her mother says she's just hopeful her young daughter will survive.
CLICK HERE for much more on this story.